Alert archive / Nevada / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 27, NWS Elko, NV
NWS Elko, NV issued this severe thunderstorm warning at Jul 26, 2004, 6:51 PM PDT for Elko County, Nevada. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 26, 2004, 6:51 PM PDT (01:51 UTC)
- Expired
- Jul 26, 2004, 7:30 PM PDT
- In force
- 39 min
- Issued by
- NWS Elko, NV
- Area
- Counties, with a storm outline in the text
County Elko County, NV
The radar
The Elko radar (KLRX), 153 km from the middle of the area, began a volume at 01:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Elko, NV (KLKN), launched 00:00Z, 1.9 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 96 J/kg
- Mixed-layer CIN
- -40 J/kg
- Mixed-layer LCL
- 3902 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- 13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KLKN 270151 SVRLKN NVC007-270230- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ELKO NV 648 PM PDT MON JUL 26 2004 THE NATIONAL WEATHER SERVICE IN ELKO NEVADA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL ELKO COUNTY IN NORTHEAST NEVADA * UNTIL 730 PM PDT * AT 642 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED ABOUT 12 MILES NORTHWEST OF WELLS...AND MOVING NORTHEAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... US HIGHWAY 93 BETWEEN WELLS AND WILKINS BETWEEN 700 AND 730 PM PDT LAT...LON 4126 11543 4108 11520 4128 11467 4152 11492 $$ CEC
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 26, 2:00 PM PDT, 4 hours 51 minutes earlier.
Area forecast discussion, Jul 26, 2:00 PM PDT, 4 hours 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ELKO NV 200 PM PDT MON JUL 26 2004 .SYNOPSIS...DRIER AIR WILL CONTINUE TO MOVE INTO CENTRAL AND NORTHERN NEVADA EARLY IN THE WEEK...BRINGING A DECREASE IN SHOWER AND THUNDERSTORM COVERAGE THROUGH THE MIDDLE OF THE WEEK. && .DISCUSSION...CURRENTLY SEEING SOLID CONVECTIVE ACTIVITY ACROSS ELKO COUNTY WITH SOME SHOWERS AND TSTORMS NOW ACROSS EAST CENTRAL NV AS S/WV MOVES THROUGH ID ATTM. WILL CONTINUE WITH ISO/SCT COVERAGE THROUGH THE EVENING AS BOUNDARIES ACROSS THE REGION WILL CONTINUE TO AID CONVECTIVE FOCUS THIS EVENING. WITH UPPER LEVEL RIDGE IN ERN PACIFIC WILL CONTINUE TO HAVE NW FLOW OVER THE REGION WHICH WILL SLOWLY PUSH CONVECTIVE FOCUS ACROSS EAST CENTRAL NV OVER THE NEXT FEW DAYS. MODELS PROBABLY STILL BEING TOO QUICK IN DRYING OUT CWFA AND WILL CONTINUE WITH CONVECTION ACROSS CENTRAL AND EASTERN NEVADA THROUGH THE MIDDLE OF THE WEEK. BIGGEST CONCERN IS WITH SLOW DRYING THAT TSTORMS WILL BECOME MORE DRY IN NATURE AS MOISTURE LEVEL SLOWLY RISES IN MID LEVELS. DO NOT SEE MUCH VARIATION IN TEMPS OVER THE NEXT FEW DAYS AND WILL GO WITH A FAIRLY PERSISTENT FORECAST HERE. FOR EXTENDED...MODELS CONTINUE TO DIFFER SLIGHTLY IN SPEED AND INTENSITY OF TROF MOVING INTO ERN PAC LATE IN THE WEEK. WILL CONTINUE TO KEEP BEST CHANCE FOR PRECIP...A SLIGHT CHANCE AT THAT...ACROSS EAST CENTRAL NEVADA GIVEN NATURAL LLVL CONVERGENCE AND NW FLOW OVER THE REGION FOR THE LATER PART OF THE WEEK WITH THE WEEKEND MAINLY DRY. && .LKN WATCHES/WARNINGS/ADVISORIES...NONE. && FEHRN
Nearby
Severe Thunderstorm Warnings in Nevada, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.